MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH; ATELLICA CH VALPROIC ACID (VPA)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH; ATELLICA CH VALPROIC ACID (VPA)
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens healthcare diagnostics remote services center (rsc) regarding falsely depressed valproic acid (vpa) results obtained on six (6) patient samples on an atellica ch 930 analyzer.Siemens is investigating the event.
 
Event or Problem Description
Discordant falsely depressed valproic acid (vpa) results were obtained on six (6) patient samples on an atellica ch 930 analyzer.The falsely depressed results were not reported to the physician(s).Two (2) samples were reprocessed on an alternate atellica ch 930 analyzer.The other four (4) samples were reprocessed on the original atellica ch 930 analyzer.Higher results, considered correct, were obtained and reported.There are no known reports of patient intervention or adverse health consequences due to the falsely depressed valproic acid (vpa) results.
 
Additional Manufacturer Narrative
Additional information (21-mar-2024): siemens healthcare diagnostics headquarters support center (hsc) concluded the investigation of the event.Hsc reviewed the instrument data files and the information provided by the customer.The customer observed low quality control (qc) results on all levels on the event date.The customer transitioned to a new valproic acid (vpa) reagent pack, which returned the qc recovery to within the customer's established ranges with no assay or hardware intervention.Hsc observed no atypical performance and no processing errors.The vpa assay was performing acceptably.A siemens customer service engineer (cse) was dispatched to the customer¿s site on (b)(6) 2024.The cse identified gel within the dilution probe and level sense errors at the reagent 1 drain.After the full service visit, qc recovered within the customer's expected ranges.The siemens service activities performed at the customer site were approximately one month after the event was observed and not between the time period of erroneously depressed, low-biased qc results and their acceptable results.Hence, the hsc cannot confirm that the hardware mitigations supported the erroneously depressed vpa results.Hsc concluded that a unique hardware event and/or pre-analytical variables for the patient samples could not be ruled out.The cause of the event is unknown.The customer is operational.The device is performing within specifications.No further evaluation is required.Section h6 has been updated to reflect the hsc investigation.Initial mdr 2432235-2024-00042 was filed on 04-mar-2024.

Brand Name
ATELLICA CH
Common Device Name
ATELLICA CH VALPROIC ACID (VPA)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
registration # 2517506
500 gbc drive, po box 6101
newark DE 19714 6101
Manufacturer Contact
linda barletta
500 gbc drive
po box 6101
newark, DE 19714-6101
MDR Report Key18824920
Report Number2432235-2024-00042
Device Sequence Number16883421
Product Code LEG
UDI-Device Identifier00630414596013
UDI-Public00630414596013
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K982880
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2024
Device Model NumberN/A
Device Catalogue NumberSMN 11097512
Device Lot Number130259
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown